Hail, Fannin
- When
- April 24, 5:17 PM CST
- Where
- Fannin County, Bailey
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.433, -96.167
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 24, 2:17 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT WED APR 24 2002 FORECAST CHALLENGE FOR TONIGHT IS TIMING OF FRONT AND ASSOCIATED SEVERE WEATHER POTENTIAL. NORTH TEXAS ATMOSPHERE REMAINS CAPPED PER MORNING SOUNDING AND 19Z LAMP ANALYSIS. CIN VALUES WELL BELOW MINUS 140 J/KG. IF THUNDERSTORMS DO DEVELOP ALONG THE FRONT THIS EVENING...THEY SHOULD FORM SOUTHEAST OF A ATHENS...TO LAMPASAS LINE WITH THE SEVERE WEATHER THREAT PRIMARILY SOUTH OF ATHENS... AND EAST OF THE WACO AREA. THE FIRST FRONT (WIND SHIFT LINE) AT 20Z WAS FROM EAST OF SHERMAN...TO ALLIANCE...TO NEAR BROWNWOOD. THE SECOND FRONT (COOLER AIR AND STRONG WINDS0 AT 20Z WAS ALONG A MUSKOGEE TO NEAR ABILENE LINE. THE FIRST FRONT SHOULD REACH A SULPHUR SPRINGS TO LAMPASAS LINE AROUND 530 PM...AND PALESTINE TO AUSTIN LINE AROUND 700 PM. LATER TONIGHT THE FRONT STALLS SOUTH OF THE CWA...THEN LIFTS NORTHWARD BY THURSDAY NIGHT/FRIDAY WITH ISENTROPIC LIFT BEGINNING WEST AND SOUTHWEST THURSDAY...AND SPREADING RAIN AND SHOWERS BACK OVER MUCH OF THE REGION THURSDAY NIGHT AND FRIDAY. OUR ATMOSPHERE DOES NOT BECOME FAVORABLE (UNSTABLE ENOUGH) FOR THUNDERSTORMS UNTIL LATE FRIDAY. THE RAIN ENDS WEST TO EAST EARLY SATURDAY WITH FAIR SKIES AND WARMER TEMPERATURES SUNDAY THROUGH WEDNESDAY. FCSTID = 75 DFW 52 64 53 67 / 0 30 40 40 ACT 57 66 56 70 / 30 30 40 30 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT WED APR 24 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...ALONG AND SOUTHEAST OF A TERRELL...WACO...TO KILLEEN LINE. A COLD FRONT LOCATED NEAR A SHERMAN...FORT WORTH...TO BROWNWOOD LINE LATE THIS AFTERNOON WILL MOVE SOUTHEAST THIS EVENING. ALTHOUGH A CAP OF WARM AIR REMAINS IN PLACE ACROSS MOST OF NORTH TEXAS. THE COLD FRONT MAY PROVIDE ENOUGH LIFT FOR THUNDERSTORMS TO FORM... MAINLY ACROSS THE SLIGHT RISK AREA. ANY STORMS WHICH DO FORM COULD BECOME SEVERE. TEMPERATURE AND VERTICAL WIND PROFILES SUGGEST THAT THE MAIN THREAT WILL BE LARGE HAIL AND CLOUD TO GROUND LIGHTNING. ALSO...A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE FRONT WILL CAUSE NORTH WINDS TO INCREASE BETWEEN 15 AND 25 MPH. SOME HIGHER GUSTS WILL ACCOMPANY THE FRONTAL PASSAGE. THESE WINDS WILL MAKE THE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS ACROSS ALL NORTH TEXAS TONIGHT.
TXZ094-095-103>107-118>123-130>135-141>148-156>162-174-175-251030- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 546 PM CDT WED APR 24 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTHEAST OF A BONHAM...DENTON...WEATHERFORD...COMANCHE LINE. AT 545 PM A SLOW MOVING COLD FRONT EXTENDED FROM BONHAM...TO DENTON...T0 WEATHERFORD...TO COMANCHE. THIS FRONT WILL BE THE FOCUS FOR SEVERE THUNDESTORM DEVELOPMENT THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND HIGH WINDS.
The Dallas/Ft Worth radar (KFWS), 143 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288421, 5288422, 5288424, 5288423, 5288425.